Optimized high-order splitting methods for some classes of parabolic equations

Abstract : We are concerned with the numerical solution obtained by splitting methods of certain parabolic partial differential equations. Splitting schemes of order higher than two with real coefficients necessarily involve negative coefficients. It has been demonstrated that this second-order barrier can be overcome by using splitting methods with complex-valued coefficients (with positive real parts). In this way, methods of orders 3 to 14 by using the Suzuki-Yoshida triple (and quadruple) jump composition procedure have been explicitly built. Here we reconsider this technique and show that it is inherently bounded to order 14 and clearly sub-optimal with respect to error constants. As an alternative, we solve directly the algebraic equations arising from the order conditions and construct methods of orders 6 and 8 that are the most accurate ones available at present time, even when low accuracies are desired. We also show that, in the general case, 14 is not an order barrier for splitting methods with complex coefficients with positive real part by building explicitly a method of order 16 as a composition of methods of order 8. Keywords: composition methods, splitting methods, complex coefficients, parabolic evolution
Type de document :
Article dans une revue
Mathematics of Computation, American Mathematical Society, 2013, 82 (283), pp.1559-1576. 〈10.1090/S0025-5718-2012-02657-3〉
Liste complète des métadonnées

Littérature citée [25 références]  Voir  Masquer  Télécharger

https://hal.inria.fr/hal-00759579
Contributeur : Philippe Chartier <>
Soumis le : jeudi 17 janvier 2013 - 10:15:42
Dernière modification le : mardi 31 juillet 2018 - 16:02:15
Document(s) archivé(s) le : jeudi 18 avril 2013 - 02:40:10

Fichier

1102.1622v2.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Citation

Sergio Blanes, Fernando Casas, Philippe Chartier, Ander Murua. Optimized high-order splitting methods for some classes of parabolic equations. Mathematics of Computation, American Mathematical Society, 2013, 82 (283), pp.1559-1576. 〈10.1090/S0025-5718-2012-02657-3〉. 〈hal-00759579〉

Partager

Métriques

Consultations de la notice

455

Téléchargements de fichiers

186